Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A dimension inequality for Cohen-Macaulay rings


Author: Sean Sather-Wagstaff
Journal: Trans. Amer. Math. Soc. 354 (2002), 993-1005
MSC (2000): Primary 13H15, 13C15; Secondary 13H05, 13D22
DOI: https://doi.org/10.1090/S0002-9947-01-02870-7
Published electronically: August 21, 2001
MathSciNet review: 1867369
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The recent work of Kurano and Roberts on Serre's positivity conjecture suggests the following dimension inequality: for prime ideals $\mathfrak{p}$ and $\mathfrak{q}$ in a local, Cohen-Macaulay ring $(A,\mathfrak{n})$ such that $e(A_{\mathfrak{p}})=e(A)$ we have $\dim(A/\mathfrak{p})+\dim(A/\mathfrak{q})\leq\dim(A)$. We establish this dimension inequality for excellent, local, Cohen-Macaulay rings which contain a field, for certain low-dimensional cases and when $R/\mathfrak{p}$ is regular.


References [Enhancements On Off] (What's this?)

  • 1. Pierre Berthelot, Altérations de variétés algébriques (d'après A. J. de Jong), Astérisque (1997), no. 241, Exp. No. 815, 5, 273-311, Séminaire Bourbaki, Vol. 1995/96. MR 98m:14021
  • 2. A. J. de Jong, Smoothness, semi-stability and alterations, Inst. Hautes Études Sci. Publ. Math. (1996), no. 83, 51-93. MR 98e:14011
  • 3. Henri Gillet and Christophe Soulé, ${K}$-théorie et nullité des multiplicités d'intersection, C. R. Acad. Sci. Paris Sér. I Math. 300 (1985), no. 3, 71-74. MR 86k:13027
  • 4. M. Herrmann, S. Ikeda, and U. Orbanz, Equimultiplicity and blowing up, Springer-Verlag, Berlin, 1988, An algebraic study, With an appendix by B. Moonen. MR 89g:13012
  • 5. Bernd Herzog, On the Macaulayfication of local rings, J. Algebra 67 (1980), no. 2, 305-317. MR 82e:13029
  • 6. M. Hochster, Nonnegativity of intersection multiplicities in ramified regular local rings following Gabber/De Jong/Berthelot, unpublished notes.
  • 7. Kazuhiko Kurano and Paul C. Roberts, The positivity of intersection multiplicities and symbolic powers of prime ideals, Compositio Math. 122 (2000), no. 2, 165-182. MR 2001g:13031
  • 8. Christer Lech, Inequalities related to certain couples of local rings, Acta Math. 112 (1964), 69-89. MR 28:5080
  • 9. Hideyuki Matsumura, Commutative ring theory, Cambridge University Press, Cambridge, 1986, Translated from the Japanese by M. Reid. MR 88h:13001
  • 10. C. Peskine and L. Szpiro, Dimension projective finie et cohomologie locale. Applications à la démonstration de conjectures de M. Auslander, H. Bass et A. Grothendieck, Inst. Hautes Études Sci. Publ. Math. (1973), no. 42, 47-119. MR 51:10330
  • 11. Paul Roberts, The vanishing of intersection multiplicities of perfect complexes, Bull. Amer. Math. Soc. (N.S.) 13 (1985), no. 2, 127-130. MR 87c:13030
  • 12. Paul C. Roberts, Recent developments on Serre's multiplicity conjectures: Gabber's proof of the nonnegativity conjecture, Enseign. Math. (2) 44 (1998), no. 3-4, 305-324. MR 2000c:13031
  • 13. Jean-Pierre Serre, Algèbre locale. Multiplicités, Springer-Verlag, Berlin, 1965. MR 34:1352

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 13H15, 13C15, 13H05, 13D22

Retrieve articles in all journals with MSC (2000): 13H15, 13C15, 13H05, 13D22


Additional Information

Sean Sather-Wagstaff
Affiliation: Department of Mathematics, University of Utah, 155 S. 1400 E., Salt Lake City, Utah 84112-0090
Address at time of publication: Department of Mathematics, University of Illinois, 273 Altgeld Hall, 1409 W. Green St., Urbana, Illinois 61801
Email: ssather@math.uiuc.edu

DOI: https://doi.org/10.1090/S0002-9947-01-02870-7
Keywords: Intersection dimension, intersection multiplicities, multiplicities
Received by editor(s): December 20, 1999
Received by editor(s) in revised form: March 1, 2000
Published electronically: August 21, 2001
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society